Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X

   
 

 

Stagnation flow on the surface of a quiescent fluid--an exact solution of the Navier-Stokes equations


Author: C. Y. Wang
Journal: Quart. Appl. Math. 43 (1985), 215-223
MSC: Primary 76D05; Secondary 76V05
DOI: https://doi.org/10.1090/qam/793530
MathSciNet review: 793530
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A lighter fluid impinges downward on a heavier, otherwise quiescent fluid. The region near the stagnation point is investigated. The Navier-Stokes equations yield similarity solutions for both upper and lower regions. The convective heat transfer is also determined.


References [Enhancements On Off] (What's this?)

  • [1] K. Hiemenz, Die Grenzschicht an einem in den gleichformingen Flüssigkeitsstrom eingetauchten geraden Kreiszylinder, Dinglers J. 326, 321-410 (1911)
  • [2] F. Homann, Der Einfluss grosser Zähigkeit bei der Strömung um den Zylinder und um die Kugel, Z. angew. Math. Mech. 16, 153-164 (1936)
  • [3] J. T. Stuart, Double boundary layers in oscillatory viscous flow, J. Fluid Mech. 24 (1966), 673–687. MR 0198781, https://doi.org/10.1017/S0022112066000910
  • [4] L. J. Crane, Flow past a stretching plate, Zeit. Angew. Math. Phys. 21, 645-647 (1970)
  • [5] R. C. Lock, The velocity distribution in the laminar boundary layer between parallel streams, Quart. J. Mech. Appl. Math. 4 (1951), 42–63. MR 0040899, https://doi.org/10.1093/qjmam/4.1.42
  • [6] C. Y. Wang, Effect of spreading of material on the surface of a fluid-an exact solution, Int. J. Nonlinear Mech. 6, 255-262 (1971)

Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC: 76D05, 76V05

Retrieve articles in all journals with MSC: 76D05, 76V05


Additional Information

DOI: https://doi.org/10.1090/qam/793530
Article copyright: © Copyright 1985 American Mathematical Society


Brown University The Quarterly of Applied Mathematics
is distributed by the American Mathematical Society
for Brown University
Online ISSN 1552-4485; Print ISSN 0033-569X
© 2017 Brown University
Comments: qam-query@ams.org
AMS Website